MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56125
Medical Device Problem Codes Nonstandard Device (1420); Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the products said to be involved confirmed the report.Device one (1), the cups opened and closed as designed, however the cups appeared potentially misaligned.Device two (2) the cups opened and closed, however the cups would not close fully on one side when the handle was held in the closed position.Device three (3) the cups opened and closed, however it was noted that the cups were potentially misaligned and the cups would not close fully when the handle was held in the closed position.No other anomalies were discovered with the device.The forceps were sent back to the supplier for further evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the products that were released for distribution.The supplier provided the following: visual evaluation: device one (1): the tip is bent.The cups are misaligned.Device two (2): the tip is bent.The cups are misaligned.Device three (3): the tip is bent.The cups are misaligned.Functional evaluation: device one: (1) when the handle was actuated the tip did open and close.However, the tip is bent to one side causing the cups to be misaligned.Device two (2): when the handle was actuated the tip did open and close.However, the tip is bent to one side causing the cups to be misaligned.Device three (3): when the handle was actuated the tip did open and close.However, the tip is bent to one side causing the cups to be misaligned.Additional comments: the root cause of the bent tip is the uneven positioning of the link wires during the soldering process.A corrective action was issued to address this failure mode.A fixture was devised to reduce the movement of the wires during the soldering process.The device history records for packaging work order (pwo) were reviewed.The pwo consisted of one assembly order (ao).The manufacturing records and/or final quality control (fqc) checklist did include relevant defects.There were 5 rejects for misaligned cups in the assembly order.Investigation conclusion: the supplier provided the following: corrective action: a corrective action was initiated november 2019.Specifically a fixture was fabricated to assist the operators with holding the device during soldering of the link wires.The date of manufacture for the lot was june2019 which was prior to the implementation of the corrective action.Prior to distribution, all cook captura serrated forceps w/o spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was included in the scope of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for an endoscopic procedure, the physician selected three (3) cook captura serrated forceps w/o spike.The physician opened the package and detected the tip of cups were bent.It was not used on the patient.There was no reportable information at this time.On 31march 2020, the devices were evaluated and two (2) devices were evaluated and found to be potentially misaligned and one (1) device the cups would not close fully on one side when the handle was held in the closed position.The supplier found that all three (3) devices were misaligned (subject of report).This occurred prior to patient contact; there was no impact to the patient.

Brand Name
CAPTURA SERRATED FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9990626
Report Number1037905-2020-00186
Device Sequence Number3676412
Product Code PTS
UDI-Device Identifier00827002561250
UDI-Public(01)00827002561250(17)220624(10)W4229704
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberG56125
Device Catalogue NumberDBF-2.4SN-230-S
Device Lot NumberW4229704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1